Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 381, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 4, 2005, 4:11 PM EDT for Union County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2005, 4:11 PM EDT (20:11 UTC)
- Expired
- Aug 4, 2005, 4:46 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Union County, GA
The radar
The Greer radar (KGSP), 155 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 934 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1077 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 042014
SVRFFC
GAC291-042045-
/O.NEW.KFFC.SV.W.0381.050804T2011Z-050804T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
411 PM EDT THU AUG 4 2005
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
UNION COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 445 PM EDT
* AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CHOESTOE...AND MOVING SOUTHWEST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OWLTON...DESOTO FALLS AND VOGEL STATE PARK.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3477 8383 3472 8384 3473 8396 3465 8403
3471 8410 3476 8409 3489 8391 3490 8387
3488 8382 3479 8378
$$2 follow-up statements
000
WWUS52 KFFC 042034
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
433 PM EDT THU AUG 4 2005
GAC291-042045-
/O.CON.KFFC.SV.W.0381.000000T0000Z-050804T2045Z/
UNION-
433 PM EDT THU AUG 4 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM EDT FOR
SOUTHERN UNION COUNTY...
AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DESOTO FALLS...MOVING SOUTHWEST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SUCHES...VOGEL STATE PARK AND GADDISTOWN.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3477 8383 3472 8384 3473 8396 3465 8403
3471 8410 3476 8409 3489 8391 3490 8387
3488 8382 3479 8378
$$000
WWUS52 KFFC 042046
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 PM EDT THU AUG 4 2005
GAC291-042054-
/O.EXP.KFFC.SV.W.0381.000000T0000Z-050804T2045Z/
UNION-
444 PM EDT THU AUG 4 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN UNION COUNTY EXPIRES
AT 445 PM EDT...
THE THUNDERSTORM HAS WEAKENED...THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN ALLOWED TO EXPIRE. THE THUNDERSTORM IS STILL
CAPABLE OF PRODUCING PEA-SIZED HAIL AND WIND GUSTS UP TO 40 MPH AS
IT MOVES SOUTHWEST AROUND 10 MPH IN SOUTHERN UNION COUNTY.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3477 8383 3472 8384 3473 8396 3465 8403
3471 8410 3476 8409 3489 8391 3490 8387
3488 8382 3479 8378
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:45 PM EDT, 26 minutes earlier.
Area forecast discussion, Aug 4, 3:45 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 345 PM EDT THU AUG 4 2005 .SHORT TERM...HIGH PRESSURE WILL CONTINUE THROUGH THE SHORT TERM. OCCASIONAL WEAK AREAS OF PVA CROSS THE AREA DURING THAT TIME. WITH SUFFICIENT SURFACE HEATING AND INSTABILITY...MAINLY AFTERNOON AND EVENING THUNDERSTORMS SHOULD DEVELOP. MOST FAVORED AREA FOR CONVECTION SHOULD BE CENTRAL ZONES...WHERE BEST MOISTURE IS CONCENTRATED. MODELS WANT TO DEVELOP LOW PRESSURE VICINITY OF NORTHERN GULF ON SATURDAY...BUT TOO MANY UNCERTAINTIES INVOLVED AT THIS TIME TO MAKE ANY SIGNIFICANT CHANGES. HAVE KEPT LOW DIURNAL POPS THROUGH THE NEXT 48 HOURS...AND PERSISTENCE TEMPERATURES. .LONG TERM...SURFACE FRONT EXPECTED TO SAG SOUTH INTO TENNESSEE OVER THE WEEKEND MOST LIKELY WILL STAY NORTH OF THE CWA. HAVE KEPT BASICALLY THE PERSISTENCE FORECAST OF MAINLY DIURNAL CONVECTION THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 72 90 71 88 / 20 30 20 30 ATHENS 70 92 70 89 / 20 30 20 30 GAINESVILLE 70 90 69 87 / 20 30 20 30 ROME 69 95 69 90 / 20 30 20 30 COLUMBUS 73 92 73 91 / 30 30 30 30 MACON 71 93 73 92 / 20 30 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. && 99/41
Hazardous weather outlook, Aug 4, 5:00 AM EDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 AM EDT THU AUG 4 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-050900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 500 AM EDT THU AUG 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE OVER THE NORTHEAST MOUNTAINS AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING... .SYNOPSIS... A WEAK PRESSURE PATTERN WILL CONTINUE OVER THE AREA THROUGH TONIGHT. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM POSSIBLE SEVERE THUNDERSTORMS WILL BE DAMAGING DOWNBURST WINDS. FREQUENT LIGHTNING AND HEAVY RAIN CAN BE EXPECTED WITH ANY STORMS. THE BEST LOCATION FOR POSSIBLE SEVERE THUNDERSTORMS WILL BE THE NORTHEAST MOUNTAINS AND ACROSS CENTRAL GEORGIA...DURING THE AFTERNOON AND EARLY EVENING. .DISCUSSION... THE AIRMASS WILL BECOME UNSTABLE THIS AFTERNOON WITH CAPES AROUND 2000 AND LIFTED INDICES OF -6 TO -7. THE BEST MOISTURE WILL BE ACROSS CENTRAL GEORGIA. HOWEVER...WEAK DYNAMICS AND VERTICAL WIND SHEAR WILL INHIBIT THE DEVELOPMENT OF MANY THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. .DAY TWO THROUGH DAY SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA. BDL
In the hours before
Special weather statement, Aug 4, 3:39 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 339 PM EDT THU AUG 4 2005 GAZ008-009-016-042015- 339 PM EDT THU AUG 4 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 30 TO 40 MPH WINDS IN WHITE...UNION AND TOWNS COUNTIES UNTIL 415 PM EDT... AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG THUNDERSTORMS FROM AROUND BLAIRSVILLE TO NORTH OF UNICOI STATE PARK...MOVING SOUTH AT 5 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS WHITE...UNION AND TOWNS COUNTIES. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BLAIRSVILLE...OWLTON...CHOESTOE...THE ANNA RUBY FALLS SCENIC AREA AND UNICOI STATE PARK. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS AND RISING WATER ON SMALL CREEKS AND STREAMS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.